MAUDE Adverse Event Report: SYNTHES GMBH GRAPHIC CASE FOR 7.3 CANN SCREW SET; TRAY, SURGICAL, INSTRUMENT

SYNTHES GMBH GRAPHIC CASE FOR 7.3 CANN SCREW SET; TRAY, SURGICAL, INSTRUMENT
Model Number 690.380
Medical Device Problem Codes Incorrect Measurement (1383); Mechanical Problem (1384); Illegible Information (4050)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b3: only the event year is known.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, there was an old cannulated screw set that no longer functioned.The product numbers had faded, and it was difficult to measure the screw lengths.This report involves one graphic case for 7.3mm cannulated screw set.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: photo investigation: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device images.Visual analysis of the photo revealed that the graphic case for 7.3mm cannulated screw set start peeling off causing difficult to read the etch on the surface.The observed condition was consistent as an end of life indicator for the device.No other issues where identified.Also the device has evidence of heavy use and deformation, this condition can be contribute to the functional issue.After a visual inspection, it was determined that the reusable instrument device was worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed peeling coating in the "graphic case for 7.3 cann screw set" would have contributed to the complained issue.There is no indication that a design or manufacturing issue has caused the complaint condition.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
GRAPHIC CASE FOR 7.3 CANN SCREW SET
Common Device Name
TRAY, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17198281
Report Number8030965-2023-08028
Device Sequence Number5683911
Product Code FSM
UDI-Device Identifier10886982253224
UDI-Public(01)10886982253224
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number690.380
Device Catalogue Number690.380
Device Lot Number54346
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer06/27/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown